# SDR USAA920081832

- Difficulty date: October 7, 2008
- Submitted: November 12, 2008
- Operation: Air carrier
- Aircraft: N104UW
- Make and model: Airbus A320-214
- Aircraft serial: 0863
- Aircraft time: 24,788 hours, 15,937 cycles
- System (JASC): 2213 · Flight Controller
- Part: Fcu
- Part number: C12850AC02
- Part serial: C12850003257
- Condition: Defective
- Location: Autopilot Sys
- Part time: 22,707 hours, 12,295 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 1180 PDX-PHL, APPROXIMATELY 5 MINUTES AFTER TAKEOFF, SMOKE STARTED COMING OUT OF CENTER GLARESHIELD PANEL (AUTOPILOT PANEL).  WE TURNED OFF BACKGROUND LIGHTS AND RETURNED TO PDX.  SMOKE STOPPED SHORTLY AFTER TURNING OFF BACKGROUND LIGHTS.  MX R&R THE FLT CONTROL UNIT.  OPS CHECK WAS GOOD.
